Missouri, 2025Flooding and Heavy Rain in Missouri, February 15 to 16, 2025
February 15 to 16, 2025 · NWS PAH · 7 events in 5 counties and zones
Showers and thunderstorms produced heavy rainfall (2-5) as they streamed northeast across southeast Missouri in the afternoon and evening of the 15th. The greatest rainfall amounts were near the Mississippi River in New Madrid and Mississippi counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced heavy rainfall (2-5) as they streamed northeast across southeast Missouri in the afternoon and evening of the 15th. The greatest rainfall amounts were near the Mississippi River in New Madrid and Mississippi counties. Minor flooding of city streets occurred in the city of New Madrid and along numerous state highways and county Roads. The heavy rain caused a retaining wall to collapse, resulting in significant damage to 4 vehicles in Poplar Bluff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 15, 2:41 PM CST, 1 hour 19 minutes earlier. Its key messages:
- A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri.
- A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats.
- A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible.
- Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible.
- Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week.
Area forecast discussion, Feb 15, 2:41 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CST Sat Feb 15 2025
.KEY MESSAGES...
- A major, potentially historic, flash flood event is ongoing
this afternoon across portions west Kentucky and southwest
Indiana and adjacent parts of southern Illinois and southeast
Missouri.
- A few thunderstorms are possible this afternoon and into the
evening. Some of these may become strong to severe along the
Kentucky-Tennessee border. Damaging wind gusts and possibly a
brief tornado or two are the main threats.
- A brief change over to snow is possible overnight as colder
air filters in. Light snow accumulation's are possible.
- Accumulating snowfall is becoming increasingly likely Tuesday
into Wednesday with travel impacts possible.
- Dangerous, bitter cold is forecast for most of next week. Low
temperatures in the single digits and subzero wind chills are
forecast the latter half of next week.
&&
.DISCUSSION...
Issued at 216 PM CST Sat Feb 15 2025
A major flash flood event is ongoing this afternoon. Regional
radar shows widespread rain moving west to east through the
region. Cooler cloud tops and lightning have developed to the
south which will only exacerbate ongoing flooding issues with
heavier rain rates at times. Several flash flood warnings are
currently in effect across western Kentucky where radar and
gage estimates of 2-4 inches (locally higher) of rain has
already fallen. Given the increasing convective nature of these
rain showers, conditions are only expected to worsen over the
afternoon and evening. We continue to highlight this as a
dangerous and major/potentially historic flash flood event.
The threat remains for strong to severe storms this afternoon.
This all comes down to whether we see any updrafts becoming
surface based. Some hi-res sources suggest this may occur but
the window looks small and only confined to the far southeast
corner of our forecast area from roughly Calloway to Todd
counties in Kentucky. If we do see surface-based instability, a
few mesovorticies may develop with in the main squall line, with
a locally enhanced straight-line wind and spin-up tornado risk.
A cold front will move through the region tonight bringing a
blast of Arctic air for tonight and sets the stage for a week
long period of much colder weather. Upper level ascent still
looks pretty strong overnight as a band of snow showers moves
across the region. Some of this snow may be heavy at times as
there is a very short window of time where the moisture and
lift align well in the DGZ. We could see a dusting to 1 inch of
snow overnight along with the possiblity of moisture on roadways
freezing.
Confidence continues to further increase that a period of
accumulating snow will impact the region Tuesday night into
Wednesday. The trend with the NBM and ensembles solutions has
been increasing as we get closer to this event. NBM probability of
greater than 2 inches of snow is now 70-90% and 50-70% chance
of 4 inches or more. Still plenty of time for changes but
confidence is only increasing that impactful heavy snow will
arrive Tuesday PM into Wednesday. Behind this system, very cold
temperatures settle into the region as Arctic high pressure
dives into the Midwest. Highs will only reach the teens to lower
20's Wednesday through Friday with lows in the single digits
possible. Wind chills below zero appear likely as well. While we
saw some of these temperatures back in January, its possible we
may see very similar conditions if not colder this week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1124 AM CST Sat Feb 15 2025
Widespread moderate to heavy rain and scattered thunderstorms
will bring generally LIFR to IFR conditions at all terminals
through the next 6 to 12 hours of the forecast period. Behind a
cold front, winds will shift toward the north with periods of
rain or snow shower activity tonight. Conditions improve
slightly after 12z or so as cigs rise and precipitation exists
the area.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ082-083-085>094.
MO...Flood Watch through late tonight for MOZ108>112-114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...AD
Hazardous weather outlook, Feb 15, 2:11 PM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
211 PM CST Sat Feb 15 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
211 PM CST Sat Feb 15 2025 /311 PM EST Sat Feb 15 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Considerable to potentially major flash flooding is ongoing this
afternoon and expected into tonight across western Kentucky and
southwest Indiana as well as adjacent parts of southern Illinois
and southeast Missouri. Refer to the Flood Watch for more details.
A few strong to severe thunderstorms are possible late this
afternoon and tonight for locations near the Kentucky-Tennessee
border. Isolated damaging wind gusts and a brief tornado or two
are the main risks.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Accumulating snowfall with travel impacts is becoming increasingly
likely Tuesday afternoon through Wednesday morning.
Dangerous cold is forecast for much of next week. Morning wind
chill values will be near or below zero from Wednesday through
Friday.
Widespread river flooding will continue or is forecast to develop
long parts of the Ohio and Green Rivers for the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of flooding, heavy rainfall measurements, and any
damage reports from thunderstorms would be appreciated today and
tonight.
In the hours before
Local storm report, Feb 15, 3:06 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
306 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Flash Flood 1 ENE Pembroke 36.78N 87.35W
02/15/2025 Christian KY Emergency Mngr
Water surrounding two homes in Pembroke and
over roadways.
&&
JGGLocal storm report, Feb 15, 3:07 PM CST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
307 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM Flash Flood 3 NNE Wingo 36.68N 88.73W
02/15/2025 Graves KY Public
Water has left Obion Creek and is
approaching and surrounding several homes.
&&
JGGLocal storm report, Feb 15, 3:10 PM CST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
310 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood Slaughters 37.49N 87.50W
02/15/2025 Webster KY Emergency Mngr
Highway 138 flooded near Slaughters.
&&
JGGLocal storm report, Feb 15, 3:11 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
311 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Flash Flood 1 N Hopkinsville 36.87N 87.49W
02/15/2025 Christian KY Broadcast Media
Widespread and significant flooding in
Christian County. Numerous roadways and
highways closed. Water approaching homes in
some locations.
&&
JGGLocal storm report, Feb 15, 3:12 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
312 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Flash Flood 1 E New Madrid 36.59N 89.53W
02/15/2025 New Madrid MO Emergency Mngr
Several roads in the county with water over
them, or very close. Most city streets
flooding in New Madrid.
&&
JGGLocal storm report, Feb 15, 3:17 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
317 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 1 ENE Murray 36.62N 88.29W
02/15/2025 Calloway KY Trained Spotter
Clarks River and Bee Creek out of bank and
approaching homes in and around Murray.
Numerous roadways closed in the county.
&&
JGGFlood, Scott
- When
- February 15, 4:00 PM CST to February 16, 8:00 AM CST
- Where
- Scott County, 2.68 mi ESE of Salcedo to 0.88 mi ESE of Salcedo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.886, -89.635
Minor flooding occurred along Highway Y from Highway BB west to the Stoddard County line.
Flood, New Madrid
- When
- February 15, 4:00 PM CST to 10:00 PM CST
- Where
- New Madrid County, 0.28 mi W of New Madrid to 1.29 mi E of New Madrid
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.599, -89.535
Minor flooding of city streets occurred in New Madrid.
Flood, New Madrid
- When
- February 15, 4:00 PM CST to February 16, 8:00 AM CST
- Where
- New Madrid County, 0.81 mi SW of Townley to 0.58 mi SW of Lorwood
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.611, -89.960
Minor flooding occurred along Highway D from Highway UU west to the Dunklin County line, and also at the intersection of Highways P and V.
Flood, Stoddard
- When
- February 15, 4:00 PM CST to February 16, 8:00 AM CST
- Where
- Stoddard County, 2.18 mi S of Bernie to 2.31 mi W of Bloomfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.649, -89.974
Minor flooding occurred along several highways, including Highways F and W from U.S. 60 to Highway J, Highway H from Highway 25 to Highway ZZ, and Highway U from County Road 651 to Highway H.
Flood, Stoddard
- When
- February 15, 4:00 PM CST to February 16, 8:00 AM CST
- Where
- Stoddard County, 1.85 mi SSW of Swinton to 0.54 mi SE of Birds Corner
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.005, -89.962
Minor flooding occurred along Highway Y from the Scott County line to Highway DD and along Highway K from Highway BB to County Road 236.
Flood, Cape Girardeau
- When
- February 15, 5:30 PM CST to February 16, 8:00 AM CST
- Where
- Cape Girardeau County, 0.93 mi ESE of Delta to 0.98 mi NW of Delta
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.197, -89.734
Minor flooding occurred along portions of North Liberty Road/Highway N from Highway 25 in Delta to County Road 238.
Heavy Rain, Butler
- When
- February 15, 7:00 PM CST to 10:00 PM CST
- Where
- Butler County, 0.31 mi NNE of Poplar Bluff
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.754, -90.397
Heavy rainfall (up to 3) caused a retaining wall to collapse, damaging 4 vehicles.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, February 15 to 17, 20256 deaths · $130,000 · EF1 · 33 events
- Flash Flooding and Flooding in West Virginia, February 15 to 19, 20253 deaths · $15 million · 50 kt wind · 73 events
- Flash Flooding and Debris Flow in Kentucky, February 15 to 17, 20252 deaths · 1 injured · $4.3 million · 71 events
- Winter Storm and Winter Weather in Montana, February 15 to 18, 20253 deaths · 8 events
- Tornadoes and Damaging Winds in Alabama, February 15 to 16, 20251 injured · $450,000 · EF2 · 96 events
- Tornado and Flash Flooding in Tennessee, February 15 to 17, 2025$5.5 million · EF2 · 44 events
- Flash Flooding and Flooding in Virginia, February 15 to 17, 20251 death · $225,000 · 34 events
- Flash Flooding and Flooding in Tennessee, February 15 to 18, 2025$2.1 million · 1 in hail · 51 events
- Cold in Illinois, February 15, 20251 death · 1 event
- Cold in Arizona, February 15, 20251 death · 1 event
- Flash Flooding and Flooding in Virginia, February 15 to 16, 2025$11 million · 10 events
- Flash Flooding and Flooding in West Virginia, February 15 to 17, 2025$2.2 million · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235063, 1235064, 1235067, 1235069, 1235070, 1235062, 1234830.